Alert archive / New York / Tornado Warnings in 2019
Tornado Warning 5, NWS Albany, NY
NWS Albany, NY issued this tornado warning at Aug 21, 2019, 2:26 PM EDT for Fulton County, Montgomery County, New York. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2019, 2:26 PM EDT (18:26 UTC)
- Expired
- Aug 21, 2019, 3:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Fulton County, NY, Montgomery County, NY
The radar
The Albany radar (KENX), 50 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 2:26 PM EDT | TSTM WND DMG | 1 Nne Johnstown, NY | MULTIPLE TREES DOWN AND DAMAGE TO A BARN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 21, 1:53 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.4 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 169 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
983
WFUS51 KALY 211826
TORALY
NYC035-057-211900-
/O.NEW.KALY.TO.W.0005.190821T1826Z-190821T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Albany NY
226 PM EDT Wed Aug 21 2019
The National Weather Service in Albany has issued a
* Tornado Warning for...
Southeastern Fulton County in eastern New York...
East central Montgomery County in eastern New York...
* Until 300 PM EDT.
* At 226 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Johnstown, moving east at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Tribes Hill around 235 PM EDT.
Mayfield and Fort Johnson around 240 PM EDT.
Amsterdam and Broadalbin around 245 PM EDT.
Hagaman around 250 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Auriesville, Meco, West Perth, Munsonville, Fultonville, Benedict,
Steele Corners, Church Corners, Honeywell Corners and Stairs Corners.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany
&&
LAT...LON 4292 7445 4310 7446 4312 7413 4291 7410
TIME...MOT...LOC 1826Z 270DEG 24KT 4301 7436
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
NAS1 follow-up statement
963
WWUS51 KALY 211840
SVSALY
Severe Weather Statement
National Weather Service Albany NY
240 PM EDT Wed Aug 21 2019
NYC035-057-211900-
/O.CON.KALY.TO.W.0005.000000T0000Z-190821T1900Z/
Fulton NY-Montgomery NY-
240 PM EDT Wed Aug 21 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM EDT FOR
SOUTHEASTERN FULTON AND EAST CENTRAL MONTGOMERY COUNTIES...
At 239 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Fort Johnson, or near Amsterdam, moving east at 30
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Hagaman around 250 PM EDT.
Other locations impacted by this tornadic thunderstorm include Meco,
West Perth, Munsonville, Benedict, Steele Corners, Church Corners,
Honeywell Corners, Stairs Corners, Broadalbin Junction and Berkshire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4296 7439 4310 7439 4312 7413 4296 7412
TIME...MOT...LOC 1839Z 270DEG 24KT 4301 7424
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
NASWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this tornado warning went out at Aug 21, 2:24 PM EDT, 2 minutes earlier.
Area forecast discussion, Aug 21, 2:24 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION National Weather Service Albany NY 224 PM EDT Wed Aug 21 2019 .SYNOPSIS... It will become warm and muggy today as a warm front tracks northward. Several rounds of showers and thunderstorms are expected today into this evening, with some storms possibly becoming severe. Additional rain showers are possible on Thursday into Thursday night as a cold front slowly crosses the area. Fair and cool weather is forecast for Friday into Saturday, with isolated showers possible by Sunday as an upper level disturbance passes nearby. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Severe Thunderstorm Watch 609 has been issued for much of eastern New York and western New England, except for the Adirondacks, and Lake George region through 900 PM. As of 129 PM...We are watching two areas of showers and storms early this afternoon...one across southern Litchfield and another across the western Mohawk Valley. The storm in Litchfield should exit in the next hour, while the storms in the Mohawk Valley are expected to track east and intensify as they move into a favorable environment with 1000-1500 J/Kg SBCAPE and 30-40 kt of effective wind shear from SPC mesoanalysis. CAMs have been inconsistent with forecasting placement/timing of convection this afternoon. The activity moving through the Mohawk Valley is associated with a short wave approaching from the west. Convective mode is expected to be mainly multicells with lines and also some supercell structures given the shear magnitude. The Main threats will be damaging winds, however large hail will also be possible with the tallest cores due to the fairly strong deep layer shear. Severe threat looks to be lower across the Adirondacks and Lake George areas, where extensive cloud cover remains in place, thus limiting instability. In addition, 12Z HREF indicating low level helicity (both 0-1 km and 0-3 km) increasing to over 100 m2/s2 from around the Hudson River Valley and points east into early this evening. So, an isolated tornado or two cannot be ruled out. Heavy rainfall will also be a threat today, as there is some potential for training/backbuilding of cells, despite relatively quick forward movement. Isolated flash flooding may occur if cells train and repeated thunderstorms occur in any location. Otherwise, even non-training cells will easily have the potential to cause ponding of water in poor drainage, urban and low lying areas. It appears the best potential for severe thunderstorms time-wise may be roughly between 2 PM and 8 PM. Highs reaching the mid 70s to lower 80s most areas, although some mid/upper 80s could occur if some sun breaks through at times within the mid Hudson Valley and lower elevations in NW CT. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/... Tonight, there still could be isolated to scattered thunderstorms through midnight, as mid level heights continue lowering with the approach of the main trough and surface cold front from the west. Convective chances should decrease after midnight, with patchy/areas of fog possibly developing. Lows mainly in the 60s. Thursday, the surface cold front will slowly cross the region from NW to SE, with the approach of a positively tilted trough from the Great Lakes. Isolated showers will remain possible until the front passes, and can not rule out some non-severe thunderstorms across portions of the mid Hudson Valley and NW CT during the early-mid afternoon hours as HREF mean MU CAPES reach 500-1000 J/kg. Highs should reach the lower/mid 80s in valley areas, and 70s most higher terrain areas. Some upper 80s may occur across portions of the mid Hudson Valley where downsloping NW winds will be possible. Thursday night, the 00Z/21 NAM and ECMWF suggest a wave of low pressure potentially ripples along the frontal boundary to our south. This may allow showers to redevelop and expand as far north as the I-90 corridor. Have indicated slight chance to low chance PoPs to account for this possibility. Lows in the 50s to lower 60s. Friday-Friday night, cooler and less humid conditions are expected. Still can not rule out an isolated shower Friday with the passage of the main upper level trough/cold pool, with chances mainly across northern areas. Highs Friday mainly in the 70s in valleys, with some 60s across higher terrain areas. Lows Friday night in the 50s, with 40s possible across northern areas. && .LONG TERM /SATURDAY THROUGH TUESDAY/... Despite some differences in the modeled flow pattern between the ECMWF and NCEP camps, fairly good agreement that the long term period will have very low probability of hazardous weather. The airmass will likely be fairly dry with model consensus of PWATs less than 0.75 inches for the most part except perhaps for Tuesday. The main difference within the medium range guidance is that the last two runs of the ECMWF show a deeper and westward-shifted trough compared with the GFS/GEFS mean. The ECMWF suggests this low cuts off and hovers over the region for Sunday/Monday, while the GFS/GEFS mean shunt the trough eastward and do not develop a cutoff, allowing the upstream ridge to build overhead. The difference in the sensible weather with a cutoff would likely be more cloud cover and perhaps some diurnal showers. At this time, will lean toward the NCEP solution noting the absence of GEFS members showing a cutoff. The upshot is a dry forecast for Saturday through Monday with comfortable humidity levels and temperatures near to slightly below normal. Will introduce chance PoPs for Tuesday as the GFS and some GEFS members indicate the ridge shifting east with ascent and moisture return ahead of an advancing trough. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... Clouds are breaking for sun early this afternoon for POU and ALB and these breaks are spreading eastward towards PSF. This will result in VFR conditions. GFL remains north of the warm front which should keep MVFR and IFR conditions in place through the afternoon. A line of strong thunderstorms is moving down the Mohawk Valley with some storms along this line already severe. Damaging winds are the main concern these storms but even an isolated tornado. The main time window for thunderstorms looks to be 20z/21-00z/22 at GFL and ALB and then 21z/21-02z/22 for POU and PSF. During thunderstorms, brief periods of IFR vsby and MVFR ceilings are possible but outside of thunderstorms expect mainly VFR conditions with stratocumulus based around 3.5-5kft AGL. In addition, winds may shift westerly with strong wind gusts in excess of 30kt. After 00Z/22 - 02z/22, showers and thunderstorms will decrease in intensity and coverage. Since winds will remain under 5KTs and southerly overnight, some mist and MVFR ceilings or brief IFR ceilings (especially 06z/22 to 12z/22) may develop, especially at KGFL/KPSF. Visibility restrictions after 06Z are also possible at all TAF with the typically foggier spots at KPSF/KGFL seeing IFR vsby. Did not include reduced visibility during this update but future updates may adjust. After sunrise, IFR/MVFR ceilings and/or visibility should return to VFR as winds shift westerly generally after 13z-15z with the frontal passage. Winds will also increase to 5-10kts with stronger gusts possible during peak heating. Future TAF updates will include the breezy winds. Outlook... Thursday Night: Low Operational Impact. NO SIG WX. Friday: Low Operational Impact. Breezy NO SIG WX. Friday Night: No Operational Impact. NO SIG WX. Saturday: No Operational Impact. NO SIG WX. Saturday Night: Low Operational Impact. NO SIG WX. Sunday: Low Operational Impact. Slight Chance of SHRA. && .FIRE WEATHER... It will become warm and muggy today as a warm front tracks northward. Several rounds of showers and thunderstorms are expected today into this evening, with some storms possibly becoming severe. Additional rain showers are possible on Thursday into Thursday night as a cold front slowly crosses the area. Fair and cool weather is forecast for Friday into Saturday, with isolated showers possible by Sunday as an upper level disturbance passes nearby. && .HYDROLOGY... An anomalously moist airmass will spread back into the region today with PWAT values increasing to 1.50-2.00 inches. Numerous showers and thunderstorms are expected to develop in the moist airmass, and any storm will be capable of heavy rainfall. Though individual storms may be fast moving, there is potential for repeated rounds of storms which will lead to the threat of urban/poor drainage flooding and possible isolated flash flooding. Isolated showers are possible Thursday, with showers possible across southern areas Thursday night. Mainly dry conditions are expected Friday into Saturday. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...SND/KL NEAR TERM...KL/JPV/Speciale SHORT TERM...KL LONG TERM...Thompson AVIATION...Speciale FIRE WEATHER...MSE/KL/Thompson HYDROLOGY...MSE/KL/Thompson
Hazardous weather outlook, Aug 21, 2:16 PM EDT, 10 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 216 PM EDT Wed Aug 21 2019 CTZ001-013-MAZ001-025-NYZ039>041-043-047>054-058>061-063>066-082-084- VTZ013>015-221100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Southern Fulton-Montgomery-Northern Saratoga- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Northern Fulton- Southern Washington-Bennington-Western Windham-Eastern Windham- 216 PM EDT Wed Aug 21 2019 ...SEVERE THUNDERSTORM WATCH 609 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for the central and eastern Mohawk Valley, Saratoga region, Capital District, Schoharie Valley, eastern Catskills, Helderbergs, mid Hudson Valley and Taconics of eastern New York, northwestern Connecticut, western Massachusetts, and southern Vermont. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Isolated thunderstorms are possible across portions of the mid Hudson Valley and northwest Connecticut Thursday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is needed through 900 PM today. Please send reports of wind damage and or large hail to the National Weather Service at Albany. NYZ032-033-038-042-083-221100- Northern Herkimer-Hamilton-Southern Herkimer-Northern Warren- Southeast Warren- 216 PM EDT Wed Aug 21 2019 This Hazardous Weather Outlook is for Herkimer, Hamilton and Warren Counties of eastern New York. .DAY ONE...This afternoon and tonight. Scattered non severe thunderstorms are possible through early this evening. Some of the storms may produce gusty winds and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Aug 21, 11:46 AM EDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Albany NY
1146 AM EDT Wed Aug 21 2019
NYZ064>066-211630-
Eastern Dutchess-Western Dutchess-Eastern Ulster-
1146 AM EDT Wed Aug 21 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ULSTER AND SOUTHERN
DUTCHESS COUNTIES...
At 1146 AM EDT, a strong thunderstorm was located over Myers Corner,
or near Poughkeepsie, moving east at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Poughkeepsie, Beacon, Pawling, Pleasant Valley, Wappingers Falls,
Highland, Fishkill, Fairview, Hopewell Junction, Marlboro, Red Oaks
Mill, Myers Corner, Wingdale, Dover Plains, East Fishkill, Beekman,
Stormville, Baker Corner, Knapps Corner and South Dover.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4150 7400 4152 7400 4154 7399 4157 7396
4159 7395 4158 7403 4175 7397 4175 7351
4153 7353 4153 7360 4150 7384
TIME...MOT...LOC 1546Z 269DEG 21KT 4162 7386
CSSpecial weather statement, Aug 21, 12:13 PM EDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Albany NY
1213 PM EDT Wed Aug 21 2019
CTZ001-013-NYZ065-066-211700-
Northern Litchfield-Southern Litchfield-Eastern Dutchess-Western
Dutchess-
1213 PM EDT Wed Aug 21 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LITCHFIELD AND
SOUTHEASTERN DUTCHESS COUNTIES...
At 1210 PM EDT, a strong thunderstorm was located near Wingdale, or 9
miles northwest of Pawling, moving east at 25 mph.
Wind gusts up to 50 mph are possible with this storm. This storm
also has a history of producing very heavy rain in a short period of
period which may result in localized flooding, especially in
urbanized and poor drainage areas.
Locations impacted include... New Milford, Pawling, Kent, Millbrook, Hopewell Junction,
New Preston, Cornwall Bridge, Wingdale, Dover Plains, Gaylordsville,
East Fishkill, Beekman, Warren, Stormville, Baker Corner, South
Dover, Hoxie Corner, Candlewood Trails, Skiff Mountain and Clove
Valley.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4150 7384 4182 7379 4183 7334 4156 7331
4154 7345 4163 7350 4164 7350 4165 7349
4166 7349 4167 7352 4154 7353
TIME...MOT...LOC 1610Z 257DEG 23KT 4168 7369
CSLocal storm report, Aug 21, 12:24 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1224 PM EDT WED AUG 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM HEAVY RAIN BUSKIRK 42.94N 73.45W
08/21/2019 M2.53 INCH RENSSELAER NY TRAINED SPOTTER
&&
EVENT NUMBER ALY1902812
JPVSpecial weather statement, Aug 21, 12:36 PM EDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Albany NY
1236 PM EDT Wed Aug 21 2019
CTZ001-013-NYZ066-211715-
Northern Litchfield-Southern Litchfield-Eastern Dutchess-
1236 PM EDT Wed Aug 21 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LITCHFIELD AND EAST
CENTRAL DUTCHESS COUNTIES...
At 1235 PM EDT, a strong thunderstorm was located over Kent, or 10
miles north of Sherman, moving east at 30 mph.
Wind gusts of 50 to 55 mph are possible with this storm. This storm
is producing very heavy rain in a short period of time which may
result in localized flooding. Exercise caution if you are
traveling through this storm as reduced visibilities are likely.
Locations impacted include...
Torrington, New Milford, Thomaston, Amenia, Kent, Sharon, Litchfield,
Northwest Harwinton, Gaylordsville, New Preston, Cornwall Bridge,
Winsted, Dover Plains, Wingdale, Harwinton, Washington, Goshen,
Morris, Warren and Cornwall.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4184 7364 4198 7307 4180 7301 4179 7302
4169 7300 4158 7347 4163 7350 4165 7349
4166 7349 4167 7352 4156 7353
TIME...MOT...LOC 1635Z 252DEG 25KT 4173 7348
CSSpecial weather statement, Aug 21, 1:13 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Albany NY
113 PM EDT Wed Aug 21 2019
CTZ001-013-211800-
Northern Litchfield-Southern Litchfield-
113 PM EDT Wed Aug 21 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LITCHFIELD COUNTY...
At 113 PM EDT, a strong thunderstorm was located near Litchfield, or
10 miles south of Torrington, moving east at 25 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Torrington, Thomaston, New Hartford, Litchfield, Northwest Harwinton,
Oakville, Terryville, New Hartford Center, Woodbury Center, Cornwall
Bridge, Winsted, New Preston, Watertown, Plymouth, Woodbury,
Harwinton, Barkhamsted, Bethlehem, Washington and Goshen.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4189 7342 4199 7302 4197 7303 4197 7289
4190 7291 4189 7294 4181 7295 4180 7302
4164 7298 4163 7302 4161 7302 4161 7306
4159 7306 4159 7308 4157 7309 4156 7316
4151 7316 4151 7329
TIME...MOT...LOC 1713Z 254DEG 23KT 4170 7320
NASSpecial weather statement, Aug 21, 1:31 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Albany NY
131 PM EDT Wed Aug 21 2019
NYZ033-038>040-082-211830-
Southern Fulton-Hamilton-Southern Herkimer-Northern
Fulton-Montgomery-
131 PM EDT Wed Aug 21 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL
HAMILTON...FULTON...SOUTHEASTERN HERKIMER AND CENTRAL MONTGOMERY
COUNTIES...
At 131 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Caroga Lake to near Little Falls.
Movement was east at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Amsterdam, Gloversville, Johnstown, Canajoharie, Fonda, Fort Plain,
Dolgeville, St. Johnsville, Ephratah, Broadalbin, Hagaman,
Northville, Mayfield, Stratford, Fort Johnson, Cranberry Creek,
Northampton Beach Public Campground, Caroga Lake, Tribes Hill and
Caroga Lake Public Campground.
This includes Interstate 90 between exits 27 and 29A.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4328 7463 4332 7418 4288 7412 4287 7413
4290 7496
TIME...MOT...LOC 1731Z 278DEG 15KT 4316 7455 4297 7483
NASThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 3:43 AM EDT | Special Weather Statement | ALY | Montgomery | 47 min |
| Aug 21, 4:28 AM EDT | Special Weather Statement | ALY | Columbia | 47 min |
| Aug 21, 4:31 AM EDT | Special Weather Statement | ALY | Montgomery, Schenectady | 44 min |
| Aug 21, 4:40 AM EDT | Special Weather Statement | ALY | Schoharie | 50 min |
| Aug 21, 4:48 AM EDT | Severe Thunderstorm Warning | ALY | Montgomery, Rensselaer, Saratoga, Schenectady, Schoharie | 42 min |
| Aug 21, 5:07 AM EDT | Areal Flood Advisory | ALY | Columbia, Dutchess | 85 min |
| Aug 21, 5:25 AM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Saratoga, Washington | 50 min |
| Aug 21, 7:23 AM EDT | Areal Flood Advisory | ALY | Rensselaer, Saratoga, Washington | 89 min |
| Aug 21, 8:19 AM EDT | Special Weather Statement | ALY | Herkimer | 41 min |
| Aug 21, 8:43 AM EDT | Special Weather Statement | ALY | Herkimer | 47 min |
| Aug 21, 9:11 AM EDT | Special Weather Statement | ALY | Warren | 34 min |
| Aug 21, 9:21 AM EDT | Special Weather Statement | ALY | Fulton | 24 min |
| Aug 21, 9:48 AM EDT | Special Weather Statement | ALY | Saratoga, Warren | 42 min |
| Aug 21, 10:26 AM EDT | Special Weather Statement | ALY | Washington | 34 min |
| Aug 21, 11:01 AM EDT | Special Weather Statement | ALY | Albany | 29 min |
| Aug 21, 11:27 AM EDT | Special Weather Statement | ALY | Rensselaer | 33 min |
| Aug 21, 11:46 AM EDT | Special Weather Statement | ALY | Dutchess | 44 min |
| Aug 21, 12:13 PM EDT | Special Weather Statement | ALY | Dutchess | 47 min |
| Aug 21, 12:59 PM EDT | Areal Flood Advisory | ALY | Fulton, Herkimer | 2 hr |
| Aug 21, 1:31 PM EDT | Special Weather Statement | ALY | Fulton, Montgomery | 59 min |
| Aug 21, 1:44 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton | 31 min |
| Aug 21, 2:03 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery | 27 min |
| Aug 21, 2:30 PM EDT | Special Weather Statement | ALY | Saratoga | 60 min |
| Aug 21, 2:45 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga | 45 min |
| Aug 21, 3:00 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Saratoga | 30 min |
| Aug 21, 3:20 PM EDT | Special Weather Statement | ALY | Ulster | 40 min |
| Aug 21, 3:28 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Saratoga, Schenectady, Washington | 62 min |
| Aug 21, 3:34 PM EDT | Severe Thunderstorm Warning | ALY | Ulster | 56 min |
| Aug 21, 4:04 PM EDT | Areal Flood Advisory | ALY | Saratoga | 116 min |
| Aug 21, 4:04 PM EDT | Special Weather Statement | ALY | Schenectady, Schoharie | 41 min |
| Aug 21, 4:15 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Ulster | 60 min |
| Aug 21, 4:24 PM EDT | Special Weather Statement | ALY | Rensselaer | 36 min |
| Aug 21, 4:24 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Washington | 36 min |
| Aug 21, 4:28 PM EDT | Areal Flood Advisory | ALY | Rensselaer, Washington | 2 hr |
| Aug 21, 4:32 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga | 58 min |
| Aug 21, 4:54 PM EDT | Special Weather Statement | ALY | Dutchess | 51 min |
| Aug 21, 5:01 PM EDT | Areal Flood Advisory | ALY | Albany, Rensselaer | 88 min |
| Aug 21, 5:05 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer | 55 min |
| Aug 21, 5:27 PM EDT | Special Weather Statement | ALY | Columbia, Ulster | 63 min |
| Aug 21, 5:34 PM EDT | Special Weather Statement | ALY | Rensselaer | 26 min |
| Aug 21, 5:41 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 64 min |
| Aug 21, 5:51 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Greene, Rensselaer, Ulster | 54 min |
| Aug 21, 5:54 PM EDT | Areal Flood Advisory | ALY | Columbia, Rensselaer | 2 hr |
| Aug 21, 6:43 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 17 min |
| Aug 21, 7:00 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 60 min |
| Aug 21, 7:48 PM EDT | Special Weather Statement | ALY | Dutchess | 42 min |
Nearby
Tornado Warnings in New York, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.